Alert archive / Idaho / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Sep 5, 2007, 8:12 AM MDT for Blaine County, Idaho. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2007, 8:12 AM MDT (14:12 UTC)
- Expired
- Sep 5, 2007, 11:15 AM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Blaine County, ID
The radar
The Boise radar (KCBX), 142 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 11:00 AM MDT | FLASH FLOOD | 2 W Ketchum, ID | SLIDES REPORTED ON WARM SPRINGS ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 168 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 2.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPIH 051418
FFWPIH
IDC013-051715-
/O.NEW.KPIH.FF.W.0005.070905T1412Z-070905T1715Z/
/00000.X.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
812 AM MDT WED SEP 5 2007
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO...
THIS INCLUDES THE CITIES OF...SUN VALLEY...KETCHUM...HAILEY...
* UNTIL 1115 AM MDT.
* AT 806 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A THUNDERSTORM APPROACHING THE WARNED AREA. PERIODS OF HEAVY RAIN
ARE EXPECTED...WHICH HAS THE POTENTIAL TO CAUSE MUD AND DEBRIS
FLOWS WITHIN AND NEAR THE CASTLE ROCK BURN AREA. RESIDENTS IN
AREAS OF STEEP TERRAIN UNDER OR NEAR THE BURN AREA ARE URGED TO
TAKE IMMEDIATE PRECAUTION AND MOVE TO HIGHER GROUND IF NECESSARY.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4347 11424 4345 11453 4351 11459 4355 11461
4358 11464 4375 11467 4377 11427
TIME...MOT...LOC 1412Z 180DEG 0KT 4354 11447
$$
DMH2 follow-up statements
000
WGUS75 KPIH 051558
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
953 AM MDT WED SEP 5 2007
IDC013-051715-
/O.CON.KPIH.FF.W.0005.000000T0000Z-070905T1715Z/
/00000.X.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE ID-
953 AM MDT WED SEP 5 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM MDT FOR WEST
CENTRAL BLAINE COUNTY...
AT 948 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE LIGHT RAIN OVER THE WARNED AREA. MUD AND DEBRIS FLOWS ARE
POSSIBLE WITHIN AND NEAR THE CASTLE ROCK BURN AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUN VALLEY
AND KETCHUM. AREAS ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING INCLUDE
THE WARM SPRINGS CREEK AREA.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
POCATELLO.
LAT...LON 4347 11424 4345 11453 4351 11459 4355 11461
4358 11464 4375 11467 4377 11427
TIME...MOT...LOC 1553Z 180DEG 0KT 4354 11447
$$
DMH000
WGUS75 KPIH 051720
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1119 AM MDT WED SEP 5 2007
IDC013-051729-
/O.EXP.KPIH.FF.W.0005.000000T0000Z-070905T1715Z/
/00000.X.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE ID-
1119 AM MDT WED SEP 5 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR WEST CENTRAL BLAINE
COUNTY...
DOPPLER RADAR INDICATES THAT RAINFALL HAS DIMINISHED OVER THE WARNED
AREA. SOME RUNOFF WILL CONTINUE...BUT THE THREAT OF FLASH FLOODING
HAS PASSED FOR NOW.
LAT...LON 4347 11424 4345 11453 4351 11459 4355 11461
4358 11464 4375 11467 4377 11427
TIME...MOT...LOC 1558Z 180DEG 0KT 4354 11447
$$
HEDGESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 4:29 AM MDT, 3 hours 43 minutes earlier.
Area forecast discussion, Sep 5, 4:29 AM MDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 429 AM MDT WED SEP 5 2007 .SHORT TERM...WEDNESDAY THROUGH SATURDAY. ANOTHER ACTIVE WEATHER DAY ON TAP FOR SE IDAHO TODAY AS VIGOROUS UPPER SHORTWAVE TROF... CURRENTLY NEAR ID/OR BORDER...WILL TRACK EAST-NORTHEASTWARD ACROSS CWA BUT AT SOMEWHAT SLOWER PACE THAN PREVIOUS MODEL RUNS SUGGESTED. THAT WILL ALLOW THE TROF TO PULL IN ADDITIONAL MONSOONAL MOISTURE AND GENERATE SEVERAL PERIODS OF SCATTERED THUNDERSTORMS OVER MOST OF THE CWA FROM MID MORNING ONWARD. RADAR IMAGERY AT 4AM SHOWS FIRST BATCH OF TODAYS CONVECTIVE ACTIVITY MOVING INTO SOUTHERN PORTIONS OF CWA AND HEADING NE. CONCUR WITH SPC ASSESSMENT THAT THE TROFS UPPER COLD POOL AND WIND SHEAR ALOFT WILL HELP ENHANCE STORM DEVELOPMENT WITH STRONG TO SEVERE STORMS POSSIBLE..PARTICULARLY IN THE AREAS ALONG AND EAST OF THE I-15 CORRIDOR THIS AFTN/EVE. MAIN SEVERE THREAT WILL BE HAIL TO 1 INCH IN DIAMETER AND GUSTY OUTFLOW WINDS IN EXCESS OF 55 MPH. OTHER STORMS WILL ALSO CARRY A THREAT OF LOCALLY HEAVY RAINFALL SO FLASH FLOOD WATCH FOR CENTRAL MTNS AND ERN HIGHLANDS REMAINS IN EFFECT THRU TONIGHT. BOTH NAM AND GFS KEEP THE UPPER TROF TREKKING EASTWARD TONIGHT...TAKING MOST OF PRECIP INTO MT/WY BY MIDDAY THURS ALTHOUGH A FEW SHOWERS MAY PERSIST IN THE UPPER SNAKE HIGHLANDS INTO THURS EVE. BY FRIDAY COOL AND DRY NORTHWEST FLOW PATTERN WILL FILL IN BEHIND THE DEPARTING SHORTWAVE AND PERSIST THRU THE WEEKEND. THIS CHANGE IN AIRMASS WILL HOLD TEMPS CLOSE TO SEASONAL NORMS. .LONG TERM...SUNDAY THROUGH NEXT WEDNESDAY. NEXT SHORTWAVE TROF MOVES SOUTH OUT OF SW CANADA ON MONDAY. GFS...EUROPEAN...AND ENSEMBLE OUTLOOKS VARY SIGNIFICANTLY ON THE DEVELOPMENT AND PATH OF THIS SYSTEM SO WILL NEED A FEW MORE MODEL RUNS GET A BETTER HANDLE ON THE SITUATION. AS A COMPROMISE...HAVE KEPT ONLY SLIGHT CHANCE POPS ACROSS CENTRAL MTNS AND NE HIGHLANDS FOR MON AND TUES WITH REST OF CWA REMAINING DRY WITH TEMPS INCHING UPWARD A FEW DEG BY MIDWEEK. WARANAUSKAS && .FIRE WEATHER...AN UPPER LEVEL LOW CONTINUES TO PUSH EAST TODAY THROUGH SOUTHERN IDAHO. THIS IS A MOIST SYSTEM AND THE MAIN THREAT WILL BE WETTING RAINS WHICH MAY BE ENOUGH TO PRODUCE FLASH FLOODING AND DEBRIS FLOWS OVER RECENTLY BURNED AREAS. ALL THUNDERSTORMS WILL BE WET TODAY. HUMIDITIES WILL BE QUITE ELEVATED TODAY WITH THE EXPECTED RAINS. DRIER NORTHWEST FLOW ALOFT SETS UP ON THURSDAY BEHIND THE UPPER LOW AND RAIN SHOULD PUSH EAST OF IDAHO WEDNESDAY NIGHT THROUGH THURSDAY MORNING. EXPECT DRY WEATHER THROUGH THE WEEKEND UNDER CONTINUED NORTHWEST FLOW ALOFT WITH LOWERING HUMIDITIES ONCE AGAIN. GK && .AVIATION...EXPECT RAIN SHOWERS AND SCATTERED THUNDERSTORMS TO INCREASE LATE THIS MORNING AND AFTERNOON ACROSS ALL TWEB ROUTES AND TAF SITES. SHOULD BE MAINLY VFR...BUT AREAS UNDER HEAVIER RAIN SHOWERS WILL LIKELY SEE MVFR CEILINGS AND VISIBILITIES. DO NOT EXPECT STRONG WINDS WITH THIS SYSTEM WITH THE SNAKE PLAIN TAF SITES GENERALLY IN THE 10 KT RANGE THIS AFTERNOON. GK && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR IDZ018-019-023>025- 031-032. &&
Hazardous weather outlook, Sep 5, 4:44 AM MDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 444 AM MDT WED SEP 5 2007 IDZ017>025-031-032-061045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 444 AM MDT WED SEP 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS MODERATE. SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY ACROSS MOST OF SOUTHEAST IDAHO AS AN UPPER LEVEL TROUGH MOVES OVERHEAD. SOME AFTERNOON AND EVENING STORMS..ESPECIALLY EAST OF THE I-15 CORRIDOR...WILL BE LOCALLY STRONG TO SEVERE WITH HAIL NEAR 1 INCH IN DIAMETER AND GUSTY WINDS OF 55 TO 60 MPH. THERE IS ALSO GOOD POTENTIAL FOR LOCATIONS IN THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS TO SEE FLASH FLOOD CONDITIONS FROM EXCESSIVE RAINFALL. AREAS THAT HAVE HAD RECENT WILDFIRE ACTIVITY WILL BE PARTICULARLY VULNERABLE TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE UPPER TROUGH WILL MOVE INTO WYOMING BY THURSDAY AFTERNOON...TAKING MOST OF SHOWERS AND STORMS WITH IT. COOL AND DRY CONDITIONS WILL SETTLE OVER THE REGION FROM FRIDAY TO TUESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 9:00 AM MDT | Flash Flood Warning | PIH | Cassia, Oneida | 3 hr |
| Sep 5, 9:39 AM MDT | Flash Flood Warning | PIH | Bannock | 2 hr |
| Sep 5, 11:29 AM MDT | Tornado Warning | PIH | Oneida | 31 min |
| Sep 5, 11:43 AM MDT | Flash Flood Warning | PIH | Bannock | 2 hr |
| Sep 5, 12:02 PM MDT | Tornado Warning | PIH | Bannock | 28 min |
| Sep 5, 12:21 PM MDT | Tornado Warning | PIH | Caribou | 24 min |
| Sep 5, 12:29 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Franklin | 46 min |
| Sep 5, 12:39 PM MDT | Tornado Warning | PIH | Caribou | 51 min |
| Sep 5, 1:14 PM MDT | Tornado Warning | PIH | Caribou | 36 min |
| Sep 5, 1:28 PM MDT | Tornado Warning | PIH | Bear Lake, Caribou | 23 min |
| Sep 5, 1:57 PM MDT | Tornado Warning | PIH | Bonneville | 33 min |
| Sep 5, 3:45 PM MDT | Flash Flood Warning | PIH | Blaine | 4 hr |
Nearby
Flash Flood Warnings in Idaho, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.